MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT
Catalog Number ECHO-3-22
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
K171596.Investigation evaluation: our laboratory evaluation of the product said to be involved determined the report.The device was returned with the stylet wire in the device and the pre-packaged syringe.The needle adjuster was placed on "8" and the sheath adjuster was placed on "5", and the handle was then manipulated.The needle would advance and retract smoothly without any difficulty.The sheath was bent from 7.2 cm - 10.1 cm from the distal end of the handle when the needle was fully advanced outside the distal end of the sheath.The bend near the base of the handle could have occurred if the user did not attach the device to the biopsy port of the endoscope.When the needle was advanced outside the distal end of the sheath, a sharp bend was observed near the distal tip of the needle.The bend in the advanced needle was at 5.5 cm from the distal end of the sheath.A visual inspection under magnification of the needle was performed, and the bevel of the needle is uniform and intact.During a functional test, the device was advanced down an olympus gf-uct160p ultrasonic endoscope.Once the device was advanced outside the distal end of the endoscope, the endoscope was placed in a curved position.The luer lock at the distal end of the handle was attached to the biopsy port and the needle adjuster was placed on "8".The needle would advance and retract as intended.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.If excessive pressure is applied to the device, bends or kinks can occur.The instructions for use under precautions states: "needle must be fully retracted into sheath and thumbscrew on safety ring must be locked at 0 cm to hold needle in place prior to introduction, advancement, or withdrawal of device.Failure to retract needle may result in damage to endoscope." prior to distribution, all echotip ultra endoscopic ultrasound needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a fine needle aspiration (fna) procedure, the physician selected a cook echotip ultra endoscopic ultrasound needle.Before the case, the nurse checked the product for functionality, and found that the end of the sheath curved irregularly [sheath bent].They changed to another needle [to finish the procedure].There was no reportable information at this time.The device was evaluated on 12/04/2017, and it was found to have a severe bend in the needle.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7146082
Report Number1037905-2017-00786
Device Sequence Number16397353
Product Code FCG
UDI-Device Identifier00827002315211
UDI-Public(01)00827002315211(17)200530(10)W3867570
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-3-22
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/22/2017
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1